MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC UCSS GUIDE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC UCSS GUIDE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 873-001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with odontoid process fractures and underwent anterior screw fixation surgery.During surgery, the guide broke.The product came in contact with the patient.There was a delay of less than 60 mins in procedure time as a result of the event.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection of the ucs guide did not reveal any surface damage or thread damage.Functional testing with a sample trocar confirmed the trocar was able to be threaded into the guide.The instrument appears to be capable of performing its intended function.No fault found.If information is provided in the future, a supplemental report will be issued.

Brand Name
UCSS GUIDE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8109676
Report Number1030489-2018-01574
Device Sequence Number2165784
Product Code LXH
UDI-Device Identifier00673978067650
UDI-Public00673978067650
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number873-001
Device Lot NumberPT11485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR